Tennessee, 2007Lightning Strike in Tennessee, March 28, 2007
March 28, 2007 · NWS MEG · 1 event in 1 county or zone
Showers and thunderstorms during the early morning hours of March 28, 2007|produced numerous lightning strikes over portions of West Tennessee. One lightning strike caused a structure fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms during the early morning hours of March 28, 2007|produced numerous lightning strikes over portions of West Tennessee. One lightning strike caused a structure fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 28, 3:26 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 28, 3:26 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
426 AM CDT WED MAR 28 2007
DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR WIND PROFILERS PLACE A
MID LEVEL SHORTWAVE ACROSS THE LOWER MISSISSIPPI VALLEY THIS
MORNING. WSR-88D RADAR TRENDS CONTINUE TO SHOW DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS ACROSS THE REGION. TEMPERATURES ACROSS THE
FORECAST AREA HAVE REMAINED PRIMARILY IN THE 60S. MAIN CONCERN
CONTINUES TO BE CONVECTIVE CHANCES THROUGHOUT THE ENTIRE FORECAST
PACKAGE.
TODAY AND TONIGHT...MID LEVEL SHORTWAVE WILL BEGIN TO DEPART THE MID
SOUTH THIS MORNING WITH BEST LIFT DEPARTING THE FORECAST AREA. SHORT
TERM CONVECTIVE ANALYSIS PRODUCES AROUND 600-700 J/KG SURFACE BASED
CAPE AND LI/S AROUND -4. HOWEVER...700-500 MB LAYER MID LEVEL LAPSE
RATES ARE ANTICIPATED TO DROP TO AT OR BELOW 6 C/KM BY THIS AFTERNOON
AND THINK ANY THUNDERSTORM ACTIVITY SHOULD REMAIN BELOW SEVERE
POTENTIAL. DECIDED TO GO WITH SCATTERED/NUMEROUS POPS THIS MORNING
BASED ON RADAR/SHORT TERM TRENDS BUT THINK THAT CHANCES SHOULD
DECREASE ESPECIALLY BY THIS AFTERNOON. UPPER LEVEL RIDGING WILL
BUILD INTO THE REGION TONIGHT RESULTING IN PARTLY CLOUDY SKIES AND
TEMPERATURES IN THE UPPER 50S TO LOWER 60S.
THURSDAY AND FRIDAY...SHOWERS AND THUNDERSTORMS WILL RETURN BACK TO THE
MID SOUTH BY THURSDAY AFTERNOON AS A WEAK BACK DOOR COLD FRONT
BRIEFLY DROPS INTO THE FORECAST AREA BY THURSDAY NIGHT AND LIFTS
BACK NORTH AS A WARM FRONT DURING THE DAY FRIDAY. INSTABILITY AT
THIS TIME APPEARS TO BE DECENT WITH CAPES AROUND 1500 J/KG AND LI/S
APPROACHING -5 BUT MID LEVEL LAPSE RATES WILL BE SOMEWHAT WEAK WITH
SHORTWAVE RIDGING ACROSS EASTERN SECTIONS OF THE FORECAST AREA. WILL
CONTINUE TO MENTION LOW END POPS (20-30 PERCENT) THROUGH THE PERIOD.
.LONG RANGE...(SATURDAY THROUGH TUESDAY)...LONG RANGE MODELS
INDICATE LONGWAVE TROUGH EJECTING FROM THE CENTRAL PLAINS AND
BECOMING NEGATIVELY TILTED AS IT ENTERS THE MIDDLE/UPPER MISSISSIPPI
VALLEY AT THE START OF THE PERIOD. THE OPERATIONAL GFS CONTINUES TO
BE QUICKER THAN CANADIAN/ECMWF/GFS ENSEMBLE MEMBERS AND ADJUSTED
FORECAST FOR BEST CHANCES FOR CONVECTIVE ACTIVITY TO OCCUR BETWEEN
18Z SATURDAY AND 06Z SUNDAY. WILL NOT MENTION SEVERE WEATHER
POTENTIAL FOR THIS TIME FRAME AS POTENTIAL ONGOING CONVECTIVE
ACTIVITY MAY LIMIT OVERALL INSTABILITY. HIGH PRESSURE WILL BUILD
BACK IN BY LATE SUNDAY BUT QUICKLY REPLACED BY ANOTHER COLD FRONT BY
LATE TUESDAY.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 28, 3:33 AM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
433 AM CDT WED MAR 28 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
433 AM CDT WED MAR 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Lightning, Gibson
- When
- March 28, 5:02 AM CST
- Where
- Gibson County, Humboldt
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 35.820, -88.920
A lightning strike caused a chemical fire to start at the Helena Chemical Plant in Humboldt. The chemical fire destroyed the plant. About 400 to 500 employees of nearby plants as well as some 100 nearby residents were evacuated.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, March 28, 20072 deaths · 9 injured · $4.0 million · EF3 · 6 events
- Tornadoes and Flash Flood in Texas, March 28 to 29, 20071 death · 5 injured · $3.8 million · EF3 · 87 events
- Tornadoes and Flash Flood in Oklahoma, March 28 to 29, 20072 deaths · $183,000 · EF2 · 13 events
- Tornadoes and Hail in Kansas, March 28 to 29, 2007$776,000 · EF3 · 36 events
- Tornadoes and Flash Flooding in Kansas, March 28 to 29, 2007$2.5 million · EF2 · 43 events
- Tornadoes and Hail in Nebraska, March 28 to 29, 2007$1.4 million · EF2 · 32 events
- Tornadoes and Hail in Texas, March 28, 2007$185,000 · EF2 · 4 events
- Tornado and Hail in Nebraska, March 28, 2007$460,000 · EF1 · 5 events
- Blizzard and Winter Storm in Wyoming, March 28 to 30, 20074 injured · $130,000 · 15 events
- Hail in North Carolina, March 28, 2007$100,000 · 2 in hail · 12 events
- Tornadoes and Hail in Texas, March 28, 2007$35,000 · EF1 · 8 events
- Flash Flood and Hail in Texas, March 28 to 29, 2007$35,000 · 1.75 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22899.